Background: At least 2.7 million Americans are infected with chronic hepatitis C. An increasing number are treated with interferon alfa plus ribavirin regimens. Not surprisingly, this immune stimulation is associated with the development of autoimmune and cutaneous diseases. Several cases of sarcoidosis have been reported with hepatitis C treatment, most recently in association with pegylated interferon alfa plus ribavirin. Systemic manifestations of sarcoidosis are usually treated with oral steroids, which unfortunately often increase the hepatitis C viral load. Thus, it is important to ascertain whether systemic corticosteroids are required to treat interferon alfa-associated sarcoidosis. Observations: We report the third case of cutaneous sarcoidosis in association with pegylated interferon alfa plus ribavirin treatment. Our patient had both cutaneous and pulmonary involvement, which has been spontaneously resolving since his treatment regimen was completed. In addition, we review the 12 previously reported cases of cutaneous sarcoidosis that occurred in patients undergoing hepatitis C treatment with interferon alfa. Conclusions: As the number of patients being treated with interferon alfa and ribavirin for hepatitis C increases, it is essential that dermatologists recognize the association of this treatment with sarcoidosis, because skin lesions may provide the first clue to diagnosis. Development of sarcoidosis may relate to hepatitis C as a possible antigenic trigger in the presence of an enhanced helper T cells type 1 response from treatment. Sarcoidosis with skin lesions in patients undergoing hepatitis C treatment often follows a benign course, and interferon alfa therapy may sometimes be continued with resolution of sarcoidosis occurring spontaneously or within a few months of completing treatment. Cautious use of systemic corticosteroids is warranted given their adverse effects on hepatitis C viral loads.